question-icon

Suggest treatment for painful legs cramps

default
Posted on Thu, 14 May 2015
Question: Thanks---lately I've been having very painful legs cramps in the night. I am 67 yrs old and recently (DR prescribed) started taking Red Yeast Rice, upped my Vit D to 5000 units, B12, and Caltrate to my Metformin, Prevastatin, Lotensin Hcl 10-12.5, and Prozac 20 mg, XXXXXXX Omega 3 and Ocuvite. Gosh that seems like so darn many pills. I am in a medically supervised weight loss diet of 1500 calories/day eating....no shakes or pills, just eating small meals 6x a day and drinking lots of water. Am losing about 2 pounds a week and am very motivated. So, leg cramps are from changes in meds and eating habits, or what?
doctor
Answered by Dr. Ivo Ditah (1 hour later)
Brief Answer:
Prevastatin is the problem!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about these leg cramps. I have reviewed your information fully and the change in medications is the most likely cause of this. Looking at your drugs, prevastatin which is used to lower blood cholesterol is well known for causing these symptoms of leg pains and cramps.

If the pains are too severe that prevent you from functioning, then I would suggest you talk to your doctor about this medication. Also, you should have liver tests to make sure that the drug is to affecting the numbers of your liver tests.

If the pain is tolerable, then gentle massage, much water and fruits alongside a healthy diet would be helpful in coping through this.

In all, the pains are most likely caused by prevastatin. if this is severe, then the medication would need to be adjusted. If it is tolerable, then healthy diet and practices would be helpful and there would be no immediate need to stop or change the drug.

I hope this helps. I wish you well. Thanks for using our services and do feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for painful legs cramps

Brief Answer: Prevastatin is the problem! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about these leg cramps. I have reviewed your information fully and the change in medications is the most likely cause of this. Looking at your drugs, prevastatin which is used to lower blood cholesterol is well known for causing these symptoms of leg pains and cramps. If the pains are too severe that prevent you from functioning, then I would suggest you talk to your doctor about this medication. Also, you should have liver tests to make sure that the drug is to affecting the numbers of your liver tests. If the pain is tolerable, then gentle massage, much water and fruits alongside a healthy diet would be helpful in coping through this. In all, the pains are most likely caused by prevastatin. if this is severe, then the medication would need to be adjusted. If it is tolerable, then healthy diet and practices would be helpful and there would be no immediate need to stop or change the drug. I hope this helps. I wish you well. Thanks for using our services and do feel free to ask for more information and clarifications if need be.